Bipolar Disorder/Lamictal

Advertisement


Question
Hello, Ivan

I just want to ask about lamictal. My doctor gave me wrong dose, he have doubled a dose, by mistake from 200 to 400. Sounds whaou ? I am just drinking 1,5 year this medicine and get used to all those boxes, so I have missed the dose on the box and I was drinking like this about a month. Yes I have noticed some side effects, but they wasn't so severe or very disturbing, I felt numb, dull sense and sedation, some sort of depressive feeling. So recently I have noticed that dose on the package is 200 mg and I am drinking 2 times per day. So I was shocked. But fortunetly I am on the place, alive, no rashes, no nothing physicaly or menatly at severe point.

Now a question, couple days after the last dose of 400, I have decreased a dose to 300 mg. I am drinking like a week. Is this dangerous I mean it won't damage my brain or in serious way in general ? Or I must be more secure and up a dose ? Because I don't know so I am asking sir. By the way I am feeling now a headache and diziness a bit.

Thanks

Answer
Hi Ernest . .

As I am not your doctor I cannot five you any advice, but I can tell you that people who are taking too high a dose of Lamictal often experience headaches and dizziness. I think you should discuss your situation with you personal physician.

Best regards . . .

Ivan

Bipolar Disorder

All Answers


Answers by Expert:


Ask Experts

Volunteer


Ivan Goldberg, M.D.

Expertise

I am a psychiatrist/psychopharmacologist with many years of expereince in treating individuals with depressions, manic-depression (Bipolar Disorder), other mood disorders,. I am especially interested in the psychopharmacologic treatment of individuals with so called "treatment-resistant" syndromes.

Experience

I have been on the staff of the National Institute of Mental Health, Columbia's College of Physicians and Surgeons, and the Columbia-Presbyterian Medical Center. I am currently in full-time private practice in New York City.

A.B. Johns Hopkins University
M.D. N.Y.U. College of Medicine

I am the creator of Depression Central:http://www.psycom.net/depression.central.html

©2016 About.com. All rights reserved.